MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4242C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the patient for the endovascular treatment of a thoracic aortic aneurysm of unknown.Approximately 8 years previously the patient had a talent abdominal stent graft implanted for the endovascular treatment of an abdominal aortic aneurysm of unknown size.It was reported that type ia endoleaks were noted at patient follow up on a unknown date post the implantation of the valiant implant procedure for both the talent stent graft and valiant stent graft.It was reported that the patient received treatment for the type ia endoleak of the talent stent graft.It was reported the visceral vessels were debranched using a medtronic manifold taaa device and the issue was resolved.The type ia endoleak for the valiant stent graft was not treated.Per the physician, the cause of the type ia endoleak alleged against the talent abdominal stent graft event is due to device failure.The cause of the type ia endoleak alleged against the valiant captivia stent graft is currently unknown.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: it was reported the cause of thetype ia endoleak alleged against the valiant captivia stent graft was possibly due to the inability to get proximal seal due to the difficult landing zone.Secondarily challenges caused by the tortuosity of the thoracic anatomy may also have contributed.Four months after the valiants were implanted, another two valiant stent grafts were implanted for an unknown reason.Product evaluation summary; the exact cause of the events could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available.Review of ct¿s from two (2) months post-valiant implant revealed that the patient had been implanted with two overlapping valiant stent grafts, which were positioned from just caudal to the carotid artery and extending across the arch and into the mid-descending thoracic.A talent aaa stent graft system was also seen having been implanted into the aaa approximately 8 years prior to this returned ct.A 7cm max diameter taa was seen beginning just past the lcca, and a likely proximal type i endoleak was observed filling the sac due to lack of proximal stent graft apposition with minimal seal length.The od across the 1st covered spring measured ~45mm, and the thoracic diameter at that same level was ~52mm.The thoracic devices were patent, with no stent graft kinks or compression observed.Beginning ~3cm below the distal valiant, a 6cm thoraco-abdominal aneurysm was seen extending distally to near the level of the lowest left renal artery.It is possible that disease progression, thoracic aorta dilatation, may have led to the lack of proximal stent graft radial apposition and the resulting type ia endoleak.It is also possible that disease progression was a contri butor to the large observed thoraco-abdominal aneurysm.The talent bifurcate was observed positioned just below the left renal; the proximal od measured ~32mm.The maximum diameter aaa measured ~37mm, and although contrast was seen immediately proximal to the talent within the thoraco-abdominal aorta, no clear endoleak was seen within the abdominal aorta.The aaa devices were patent and no clear integrity issues were observed.It is unclear if there were any contribution(s) from the talent aaa stent graft system that may have also contributed to the thoraco-abdominal aneurysm as no device issues were seen from the films returned.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7867998
Report Number2953200-2018-01290
Device Sequence Number19361415
Product Code MIH
UDI-Device Identifier00643169346536
UDI-Public00643169346536
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2019
Device Model NumberVAMF4242C200TU
Device Catalogue NumberVAMF4242C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR